Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 7, NWS Los Angeles, CA

April 2, 2015

NWS Los Angeles, CA issued this beach hazards statement at Apr 2, 2015, 3:44 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 3:44 AM PDT (10:44 UTC)
Expired
Apr 2, 2015, 11:00 AM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WHUS46 KLOX 021044
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
344 AM PDT THU APR 2 2015

...HIGH SURF ADVISORY FOR THE CENTRAL COAST THROUGH THIS MORNING...

...DANGEROUS RIP CURRENTS AND WAVE CONDITIONS AT BEACHES SOUTH OF
POINT CONCEPTION THIS MORNING...

.A LARGE WEST TO NORTHWEST SWELL WILL BRING HIGH SURF TO THE
CENTRAL COAST THIS MORNING. THIS SWELL WILL ALSO BRING DANGEROUS
RIP CURRENTS AND ELEVATED SURF THIS MORNING TO AREA BEACHES SOUTH
OF POINT CONCEPTION.

CAZ034-035-021800-
/O.CON.KLOX.SU.Y.0005.000000T0000Z-150402T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
344 AM PDT THU APR 2 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* SURF...SURF WILL RANGE FROM 8 TO 12 FEET ALONG WEST AND
  NORTHWEST FACING BEACHES THROUGH THIS MORNING.

* IMPACTS...THERE IS AN INCREASED RISK FOR DROWNING. RIP CURRENTS
  CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN SUDDENLY
  WASH PEOPLE OFF OF BEACHES AND COASTAL ROCK JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039>041-021800-
/O.NEW.KLOX.BH.S.0007.150402T1044Z-150402T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
344 AM PDT THU APR 2 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED
THE BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND A HIGH RISK OF
DANGEROUS RIP CURRENTS UNTIL 11 AM PDT THIS MORNING.

* HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ON COASTAL
  ROCK JETTIES ARE EXPECTED THROUGH THIS MORNING.

* IMPACTS...THERE IS AN INCREASED RISK FOR DROWNING. RIP CURRENTS
  CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN SUDDENLY
  WASH PEOPLE OFF OF BEACHES AND COASTAL ROCK JETTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
1 follow-up statement
336 
WHUS46 KLOX 021757
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1057 AM PDT THU APR 2 2015


CAZ034-035-021900-
/O.EXP.KLOX.SU.Y.0005.000000T0000Z-150402T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1057 AM PDT THU APR 2 2015

...HIGH SURF ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

SURF ORIGINATING FROM LOCALLY GENERATED SEAS AND WEST-NORTHWEST
SWELLS WILL CONTINUE AND RANGE FROM 4 TO 6 FEET ALONG EXPOSED
NORTHWEST FACING SHORES TODAY. THE RISK OF STRONG RIP CURRENTS WILL
BE LOW BUT CAN FORM WITHOUT WARNING IN THE VICINITY OF THE LARGER
SURF THROUGH THIS AFTERNOON.

$$

CAZ039>041-021900-
/O.EXP.KLOX.BH.S.0007.000000T0000Z-150402T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
1057 AM PDT THU APR 2 2015

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM PDT THIS
MORNING...

SURF ORIGINATING FROM LOCALLY GENERATED SEAS AND WEST-NORTHWEST
SWELLS WILL CONTINUE AND RANGE FROM 2 TO 4 FEET OCCASIONAL 5 FEET ALONG
EXPOSED NORTHWEST FACING SHORES TODAY. THE RISK OF STRONG RIP
CURRENTS WILL BE LOW BUT CAN FORM WITHOUT WARNING IN THE VICINITY
OF THE LARGER SURF THROUGH THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 2, 3:00 AM PDT, 44 minutes earlier.

Area forecast discussion, Apr 2, 3:00 AM PDT, 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PDT THU APR 2 2015

.SYNOPSIS...

THE GUSTY NORTH WINDS WILL PERSIST THIS MORNING...THEN DECREASE. ON
FRIDAY A MODERATE SANTA ANA WIND EVENT WILL RAISE THE TEMPERATURES
TO WELL ABOVE NORMAL. A LOW PRESSURE SYSTEM WILL MOVE IN LATE
SATURDAY FOR A COOLING TREND THROUGH MIDWEEK...AND POSSIBLE
PRECIPITATION ON TUESDAY.

&&

.SHORT TERM (TODAY-SAT)...
SKIES WILL BE MOSTLY SUNNY TODAY IN THE WAKE OF A DRY TROF PASSAGE.
THE COLD AIR ASSOC WITH THIS TROF WILL LIKELY PROVIDE ENOUGH
REINFORCEMENT TO THE WINDS TO BRING THEM BRIEFLY BACK TO WARNING
LEVELS THIS MORNING...BUT TRUTH BE TOLD THERE IS PRETTY GOOD CHC
THAT THE WINDS WILL REMAIN BELOW WARNING LEVELS. THERE WILL BE
ENOUGH COMPRESSIONAL WARMING TO CREATE A WARM UP ACROSS MOST OF THE
COASTS AND VLY BUT THE INTERIOR WILL COOL.

THE SFC HIGH CURRENTLY TO OUR NORTH WILL MOVE INTO NEVADA LATER
TODAY AND WILL SET UP A SANTA ANA WIND EVENT FRIDAY MORNING. MDLS
ARE NOW MUCH WEAKER WITH THE WINDS THEN THEY WERE 24 HOURS AGO AND
THIS MAKES MORE SENSE GIVEN THE LACK OF THERMAL AND UPPER SUPPORT.
AT THIS TIME IT LOOKS LIKE THERE WILL BE NO NEED FOR ADVISORIES WITH
JUST LOCAL GUSTS TO 35 MPH IN THE COASTS AND VLYS AND LOCAL GUSTS TO
45 IN THE MOUNTAINS. MAX TEMPS WILL JUMP BUT THE OVERALL AIRMASS IS
ON THE COOL SIDE SO MOST OF THE CSTS AND VLYS WILL SEE MAX TEMPS IN
THE 80S BUT NO 90S.

THE OFFSHORE FLOW WILL DECREASE QUICKLY ON SATURDAY BUT THERE WILL
BE ENOUGH IN THE MORNING FOR A FEW WEAK CANYON BREEZES AND ENOUGH
ALSO TO RETARD THE SEA BREEZES AND ALLOW FOR ONE MORE DAY OF ABOVE
NORMAL TEMPS.

.LONG TERM (SUN-WED)...
SATURDAY NIGHT THE ONSHORE FLOW COMES ROARING BACK WITH A VENGEANCE
AS A TROF SIMULTANEOUSLY MOVES OVERHEAD. THE ONSHORE PUSH COMBINED
WITH THE LIFT OF THE TROF WILL BE ENOUGH TO PRODUCE A MARINE STRATUS
PATTERN THAT WILL COVER THE COASTS AND MOST OF THE VLYS. THESE
MARINE LAYER CLOUDS WILL LAST UNTIL LATE MORNING AND WHEN THEY
DISSIPATE THERE WILL PARTLY CLOUDY SKIES ABOVE DUE TO MID LEVEL
CLOUDS ASSOC WITH THE TROF. MAX TEMPS WILL DROP FASTER THAN A
PORTUGUESE MIDFIELDER HOPING TO INDUCE A YELLOW CARD AND FOR THE
FIRST TIME SINCE MARCH 3RD MAX TEMPS WILL BE BELOW NORMAL.

NOT MUCH CHANGE TO THE NIGHT THRU MORNING STRATUS CLOUD PATTERN OR
TEMPS ON MONDAY AS THE LONG WAVE TROFING PATTERN WILL PERSIST OVER
THE WEST COAST.

AND THEN A LITTLE INTERESTING WEATHER. A LITTLE TROF WILL DROP INTO
THE AREA MONDAY NIGHT OR TUESDAY. IT WILL BRING CLOUDS CONTINUED
COOL TEMPS AND A SLIGHT CHC OF SHOWERS. MDLS UNFORTUNATELY ARE NOT
AS IMPRESSIVE WITH THE RAIN AS THEY WERE YESTERDAY. FOR NOW WILL GO
WITH SLIGHT CHC OF SHOWERS AND WAIT TO SEE HOW THINGS DEVELOP. EVEN
IF IT DOES RAIN...RAINFALL AMOUNTS WILL BE LIGHT.

FLAT ZONAL FLOW IS FCST TO SET UP NEXT WEDNESDAY AND IT LOOKS LIKE
IT WILL BE A PARTLY CLOUDY DAY WITH SOME WARMING BUT STILL BELOW
NORMAL MAX TEMPS.

&&

.AVIATION...

02/0520Z.

AT 0420Z...THE MARINE LAYER DEPTH AT KLAX WAS 1100 FEET DEEP. THE
INVERSION TOP WAS AT 2800 FEET WITH A TEMPERATURE OF 16 DEGREES C.

EXPECT VFR CONDS THROUGH THE PD...EXCEPT SOME MVFR CIGS POSSIBLE
ACROSS SRN COASTAL SECTIONS OF L.A. COUNTY. THERE WILL BE GUSTY NW
TO N WINDS THROUGH AND BELOW PASSES AND CANYONS OF SRN SBA COUNTY
AND THROUGH THE INTERSTATE 5 CORRIDOR WITH LLWS AND MDT UDDF.

KLAX...HIGH CONFIDENCE IN THE 06Z TAF WITH VFR CONDITIONS EXPECTED
THROUGH THE PD.

KBUR...HIGH CONFIDENCE IN THE 06Z TAF WITH VFR CONDITIONS EXPECTED
THROUGH THE PD.

&&

.MARINE...01/800 PM
HIGH CONFIDENCE IN SOLID NORTHWEST GALES ACROSS THE OUTER WATERS
THROUGH LATE TONIGHT. LOCAL GUSTS TO 35 KNOTS MAY CONTINUE THROUGH
THURSDAY EVENING...WITH A 50% CHANCE THE GALE WARNING WILL NEED TO
BE EXTENDED. THE WESTERN PORTIONS OF PZZ645 AND PZZ650 WILL
EXPERIENCE SOME LOCALLY STRONGER GUSTS...BUT SHOULD NOT BE
WIDESPREAD ENOUGH TO REQUIRE A WARNING. ALL AREAS...INCLUDING AREAS
THAT DO NOT SEE THE GUSTY WINDS...WILL EXPERIENCE LARGE AND STEEP
SEAS AT SHORT PERIODS PEAKING DURING THE OVERNIGHT HOURS. SOME
IMPROVEMENT IS EXPECTED THURSDAY AND ESPECIALLY FRIDAY AS OFFSHORE
FLOW AND SANTA ANA WINDS DEVELOP. WIDESPREAD GUSTY NW WINDS TO
RETURN ACROSS THE OUTER WATERS SATURDAY AFTERNOON WITH INNER WATERS
POSSIBLY AFFECTED BY SUNDAY. GALES WILL BE POSSIBLE AGAIN OVER THE
OUTER WATERS AND THE WESTERN PORTION OF THE NEARSHORE WATERS.

&&

.BEACHES...01/800 PM
A LARGE NORTHWEST SWELL OF AROUND 12 SECONDS WILL COMBINE WITH SHORT
PERIOD WIND SEAS TO PRODUCE COMBINED NORTHWEST SEAS OF 10 TO 13 FEET
OVER THE NEARSHORE WATERS NORTH OF POINT CONCEPTION. HIGH SURF
RESULTING FROM THE LARGE SEAS WILL BRING STRONG CURRENTS TO THE
BEACHES AND LARGE WAVES THAT MAY BREAK OVER JETTIES AND ROCKS ALONG
THE WATER'S EDGE. THE SURF WILL BEGIN TO SUBSIDE AS WINDS DIMINISH
SLIGHTLY ON THURSDAY...BUT THE HIGH SURF ADVISORY MAY NEED TO BE
EXTENDED THROUGH THURSDAY AFTERNOON AND EVENING.

&&

.FIRE WEATHER...01/235 PM...

GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE ACROSS THE AREA TONIGHT
AND THURSDAY. THE STRONGEST WINDS (GUSTS 50-60 MPH) ARE EXPECTED
ACROSS THE MOUNTAINS...SPECIFICALLY THE INTERSTATE 5 CORRIDOR AND
THE SANTA YNEZ MOUNTAINS. THE SOUTH COAST OF SANTA BARBARA COUNTY AS
WELL AS THE VALLEYS OF VENTURA/LOS ANGELES COUNTIES WILL EXPERIENCE
WIND GUSTS 25-45 MPH. DRIER AIR HAS MOVED INTO THE AREA THIS
AFTERNOON SO HUMIDITY RECOVERY TONIGHT WILL BE POORER AWAY FROM THE
COAST WITH HUMIDITY DROPPING INTO THE TEENS AND SINGLE DIGITS ON
THURSDAY. SO ELEVATED FIRE DANGER WILL CONTINUE ACROSS THE
AREA...WITH A COUPLE HOURS OF CRITICAL CONDITIONS
LIKELY...ESPECIALLY ACROSS THE SANTA YNEZ RANGE.

ON THURSDAY NIGHT AND FRIDAY...THE FLOW WILL TURN NORTHEAST WITH
WINDS GENERALLY IMPACTING VENTURA AND LOS ANGELES COUNTIES. IN THE
WIND PRONE AREAS...GUSTS BETWEEN 35 AND 50 MPH CAN BE EXPECTED. THE
NORTHEAST FLOW WILL BRING WELL ABOVE-NORMAL TEMPERATURES AND
WIDESPREAD SINGLE DIGIT HUMIDITY TO THE AREA ON FRIDAY. ELEVATED
FIRE DANGER WILL CONTINUE ACROSS THE ENTIRE AREA...WITH SEVERAL
HOURS OF CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS INLAND AREAS
OF VENTURA AND LOS ANGELES COUNTIES.

BY SATURDAY...THE FLOW WILL TURN ONSHORE...WITH THE ONSHORE FLOW
INCREASING INTO EARLY NEXT WEEK. SO...COOLER TEMPERATURES AND HIGHER
RELATIVE HUMIDITY CAN BE EXPECTED...ALONG WITH GUSTY SOUTHWESTERLY
WINDS ACROSS THE MOUNTAINS AND DESERTS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...RORKE
AVIATION/MARINE...BRUNO
FIRE...RAT
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 1, 6:00 AM PDT, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED APR 1 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-021300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

STRONG WINDS ACROSS THE MOUNTAINS...THE VALLEYS...THE CENTRAL COAST
AND THE ANTELOPE VALLEY WILL CREATE LOCAL DRIVING HAZARDS. THERE
WILL BE A HIGH RISK OF RIP CURRENTS ON ALL BEACHES TODAY AND
TONIGHT. GALE FORCE WINDS WILL CREATE BOATING HAZARDS ACROSS THE
OUTER WATERS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

STRONG WINDS THROUGH AND BELOW PASSES AND CANYONS WILL CREATE LOCAL
DRIVING HAZARDS THROUGH FRIDAY AFTERNOON. THERE WILL BE A HIGH RISK
OF RIP CURRENTS ON ALL BEACHES THROUGH FRIDAY. GALE FORCE WINDS WILL
CREATE BOATING HAZARDS ACROSS THE OUTER WATERS THROUGH EARLY
THURSDAY.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:04 AM PDTGale WarningLOX24 hr
Apr 2, 3:04 AM PDTSmall Craft Advisory for Hazardous SeasLOX6 hr
Apr 2, 1:56 PM PDTWind AdvisoryLOX16 hr
Apr 2, 2:30 PM PDTGale WatchLOX13 hr

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.